Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 83, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 10, 1995, 3:34 PM EDT for Cambria County, Pennsylvania. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1995, 3:34 PM EDT (19:34 UTC)
- Expired
- Jun 10, 1995, 4:30 PM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Cambria County, PA
The radar
The State College radar (KCCX), 76 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KCTP 101934 RRA SVRCTP PAC021-102030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 334 PM EDT SAT JUN 10 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...CAMBRIA COUNTY AT 335 PM WEATHER SERVICE RADAR IN STATE COLLEGE WAS SHOWING A LINE OF SEVERE THUNDERSTORMS ACROSS EASTERN INDIANA AND WESTMORELAND COUNTIES. THIS LINE WILL TRACK EAST REACHING THE TOWNS OF PATTON AND PORTAGE IN CAMBRIA COUNTY BY 400 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WINTHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:21 AM EDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jun 10, 9:21 AM EDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 915 AM EDT SAT JUN 10 1995 LATEST SURFACE ANALYSIS SHOWS LOOPING WARM FRONT LYING PRETTY MUCH SOUTH OF THE STATE. I HAVE LOOPED THE WARM FRONT NORTH TO NEAR AOO ON THE 12Z MAP. LATEST 88D IMAGES FROM STATE COLLEGE INDICATE WIDELY SCATTERED RAIN SHOWERS OVER THE SUSQUEHANNA VALLEY... PROBABLY ASSOCIATED WITH WEAK PVA. A FEW MORE ORGANIZED CELLS OVER BEDFORD AND SOMERSET COUNTIES DURING THE PAST HOUR WOULD LEND SUPPORT TO THE IDEA THAT THERE MAY BE SOME BOUNDARY IN THAT VICINITY. RAMSDIS SHOW THAT CONVECTIVE CLOUDS RAPIDLY WARMING AS THEY ADVECT EASTWARD ACROSS OHIO. THIS MORNING'S PIT SOUNDING LOOKS SIMILAR TO YSTDYS...IN THE RESPECT THAT DEEP LAYERED MOISTURE EXISTS THROUGH 600 MB. WITH LOW CLOUDS/STRATUS IN PLACE...THINK THAT CONVECTIVE RAINS WILL BE SLOW TO DEVELOP...AT LEAST UNTIL SUN HAS A CHANCE TO WORK ON LOW LEVELS AND BREAK THE INVERSION. MOST AREAS LIKELY TO REMAIN RAIN FREE INTO THIS AFTERNOON HOURS. THIS AFTERNOON...BEST CHANCE OF RAIN WILL BE ACROSS THE SOUTHERN TIER IN THE VICINITY OF THE FRONT. FEELING NOW WOULD BE TO TRIM POPS BACK INTO THE CHANCE CATEGORY FOR CENTRAL AND WESTERN MOUNTAINS FOR THIS AFTERNOON. FIRST GOOD CHANCE FOR WIDESPREAD RW/TRW WILL BE LATE TODAY/TONIGHT WHEN WARM FRONT GETS CLOSER AND SURGE OF HIGHER DEWPOINTS MAKES NWRD PUSH. PERHAPS A CONVECTIVE SYSTEM DEVELOPING OVER US TONIGHT LIKE THE ONE OVER OHIO THIS AM? JUNG
In the hours before
Special weather statement, Jun 10, 10:56 AM EDT, 4 hours 38 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-102200- SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1100 AM EDT SAT JUN 10 1995 THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY SAYS THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN PENNSYLVANIA TODAY. SKYWARN SPOTTER NETWORKS MAY BE NEEDED LATER TODAY. THE AREA OF CONCERN INCLUDES ALL OF THE NORTHERN... CENTRAL AND SOUTH CENTRAL MOUNTAIN REGIONS OF WESTERN PENNSYLVANIA. A WARM FRONT SOUTHWEST OF PENNSYLVANIA THIS MORNING WILL SLOWLY MOVE NORTHWARD DURING THE AFTERNOON. THIS FRONT MAY TRIGGER THUNDERSTORMS...SOME SEVERE...ACROSS WESTERN PENNSYLVANIA TODAY. PERSONS ENGAGED IN OUTSIDE ACTIVITIES TODAY SHOULD LISTEN FOR ADDITIONAL INFORMATION AND FORECASTS ON THIS WEATHER SITUATION AND KEEP AN EYE ON THE SKY. JUNG
Special weather statement, Jun 10, 11:00 AM EDT, 4 hours 34 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-102200- SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1100 AM EDT SAT JUN 10 1995 THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY SAYS THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN PENNSYLVANIA TODAY. SKYWARN SPOTTER NETWORKS MAY BE NEEDED LATER TODAY. THE AREA OF CONCERN INCLUDES ALL OF THE NORTHERN... CENTRAL AND SOUTH CENTRAL MOUNTAIN REGIONS OF WESTERN PENNSYLVANIA. A WARM FRONT SOUTHWEST OF PENNSYLVANIA THIS MORNING WILL SLOWLY MOVE NORTHWARD DURING THE AFTERNOON. THIS FRONT MAY TRIGGER THUNDERSTORMS...SOME SEVERE...ACROSS WESTERN PENNSYLVANIA TODAY. PERSONS ENGAGED IN OUTSIDE ACTIVITIES TODAY SHOULD LISTEN FOR ADDITIONAL INFORMATION AND FORECASTS ON THIS WEATHER SITUATION AND KEEP AN EYE ON THE SKY. JUNG
Special weather statement, Jun 10, 12:54 PM EDT, 2 hours 40 minutes before
PAZ024>026-033>035-102155- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 1254 PM EDT SAT JUN 10 1995 ...A SEVERE THUNDERSTORM IS IN EFFECT UNTIL 600 PM EDT FOR THE LAUREL HIGHLANDS INCLUDING CAMBRIA AND SOMERSET COUNTIES... A WARM FRONT APPROACHING WESTERN PENNSYLVANIA WILL TRIGGER SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME OF THE THUNDERSTORMS COULD BE SEVERE. FOR THIS REASON...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHWEST PENNSYLVANIA...INCLUDING CAMBRIA AND SOMERSET COUNTIES. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA. A SEVERE THUNDXERSTORM WARNING ON THE OTHER HAND...MEANS THAT SEVERE THUNDERSTORMS ARE OCCURRING OR IMMINENT. IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY. JUNG
Special weather statement, Jun 10, 12:54 PM EDT, 2 hours 40 minutes before
PAZ024>026-033>035-102155- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH / CORRECTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 1254 PM EDT SAT JUN 10 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT FOR THE LAUREL HIGHLANDS INCLUDING CAMBRIA AND SOMERSET COUNTIES... A WARM FRONT APPROACHING WESTERN PENNSYLVANIA WILL TRIGGER SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME OF THE THUNDERSTORMS COULD BE SEVERE. FOR THIS REASON...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHWEST PENNSYLVANIA...INCLUDING CAMBRIA AND SOMERSET COUNTIES. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA. A SEVERE THUNDERSTORM WARNING ON THE OTHER HAND...MEANS THAT SEVERE THUNDERSTORMS ARE OCCURRING OR IMMINENT. IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY. JUNG
Special weather statement, Jun 10, 1:49 PM EDT, 1 hour 45 minutes before
PAZ024>026-033>035-102155- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH / CORRECTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 1254 PM EDT SAT JUN 10 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT FOR THE LAUREL HIGHLANDS INCLUDING CAMBRIA AND SOMERSET COUNTIES... A WARM FRONT APPROACHING WESTERN PENNSYLVANIA WILL TRIGGER SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME OF THE THUNDERSTORMS COULD BE SEVERE. FOR THIS REASON...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHWEST PENNSYLVANIA...INCLUDING CAMBRIA AND SOMERSET COUNTIES. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA. A SEVERE THUNDERSTORM WARNING ON THE OTHER HAND...MEANS THAT SEVERE THUNDERSTORMS ARE OCCURRING OR IMMINENT. IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY. JUNG
Special weather statement, Jun 10, 3:34 PM EDT, 0 minutes before
PAZ017>019-024>028-033>036-049-050-052-056>058-063>065-110135- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 335 PM EDT SAT JUN 10 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR THE FOLLOWING COUNTIES IN CENTRAL AND SOUTH CENTRAL PENNSYLVANIA... ADAMS... BEDFORD... BLAIR... CAMBRIA... CENTRE... CLEARFIELD... CUMBERLAND... DAUPHIN... FRANKLIN... FULTON... HUNTINGDON... JUNIATA... MIFFLIN... NORTHUMBERLAND... PERRY... SCHUYLKILL... SNYDER... SOMERSET... UNION... AND YORK. ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM FOR CAMBRIA COUNTY... A WARM FRONT APPROACHING PENNSYLVANIA FROM THE SOUTH WILL TRIGGER SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON INTO THIS EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE... PRODUCING DAMAGING WINDS...LARGE HAIL AND DEADLY LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA. A SEVERE THUNDERSTORM WARNING ON THE OTHER HAND MEANS THAT SEVERE THUNDERSTORMS ARE OCCURRING OR IMMINENT. IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE TO THE SKY. JUNG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:06 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 69 min |
| Jun 10, 4:21 PM EDT | Tornado Warning | CTP | Huntingdon | 69 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.